MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SYNCAGE EVOLUTION SPINDLE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SYNCAGE EVOLUTION SPINDLE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.825.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date that the spindle or trial inserter became loose and couldn¿t be removed post procedure when packing up set.There was no surgical delay.There was no patient consequence.This complaint involves two (2) devices.This is 1 of 2 for report (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 03.825.002, synthes lot number: h052900, supplier lot number: n/a, release to warehouse date: july 13, 2016, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the syncage evolution spindle (p/n: 03.825.002, lot #: h052900) was returned and received at us cq.Upon visual inspection, it was observed that the weld connecting the knob with the spindle was broken due to which the knob is able to rotate and disassemble from the spindle.There were scratches but have no impact on the functionality of the device.Functional test: the functional test was not performed as the spindle was returned by itself.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: the dimensional inspection was performed on the returned device.The outer diameter of the spindle shaft was measured to be 3.903mm.This was within the specification of 3.838 mm to 3.978 mm as per the drawing.Document/specification review based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed spindle assembly spindle.Complaint confirmed? yes, the weld to hold the knob and spindle was broken which could have caused the complaint condition.Hence confirming the allegation investigation conclusion the complaint condition was confirmed for the syncage evolution spindle (p/n: 03.825.002, lot #: h052900).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNCAGE EVOLUTION SPINDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9862632
Report Number8030965-2020-02160
Device Sequence Number19691055
Product Code LXH
UDI-Device Identifier07611819542303
UDI-Public(01)07611819542303
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.825.002
Device Lot NumberH052900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/09/2020
04/22/2020
05/05/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/15/2020
05/04/2020
05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVOLUTION TRIAL SPACER+IMPLANT HOLDER; SYNCAGE EVOLUTION SPINDLE
Patient Age50 YR
Patient Weight70